Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2004, 8:01 PM EDT for Colleton County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 8:01 PM EDT (00:01 UTC)
- Expired
- Jun 25, 2004, 9:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3035 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS52 KCHS 260001
SVRCHS
SCC029-260100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 900 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60
MPH ALONG A LINE EXTENDING FROM 4 MILES NORTH OF CANADYS TO
HENDERSONVILLE TO 11 MILES WEST OF BENNETTS POINT...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF SAINT GEORGE TO 7 MILES
SOUTHWEST OF WALTERBORO TO 9 MILES NORTH OF BEAUFORT...MOVING EAST
AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
CANADYS AND WHITE HALL...
RITTER AND GREEN POND...
ROUND O AND ASHEPOO...
COTTAGEVILLE AND BENNETTS POINT...
WALTERBORO...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3278 8043 3305 8039 3306 8062 3314 8070
3284 8079 3268 8076 3267 8068 3259 8063
3247 8039 3250 8036 3255 8042 3263 8043
3265 8040 3277 8043 3253 8025 3252 8034
3247 8033 3247 8033 3247 8032 3253 8025
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:36 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 2:36 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 236 PM EDT FRI JUN 25 2004 .PUBLIC...OVERALL PATTERN OF S-SW FLOW THROUGH THE MID-LEVELS WILL CONTINUE THROUGH THIS EVENING...WITH WEAK NVA OVER THE AREA. THIS SHOULD KEEP MUCH OF THE PRECIP FALLING OVER WEST/CENTRAL GA OUT OF OUR AREA...BUT WESTERN FRINGES COULD GET SOME PRECIP THROUGH ABOUT MIDNIGHT...SO WILL KEEP CHANCE POPS THIS EVENING. UPPER FLOW FLATTENS OUT SLIGHTLY WHICH WILL ALLOW A COLD FRONT TO DROP SOUTHWARD TOWARD THE AREA TOMORROW EVENING/NIGHT. THIS WILL HELP FOCUS ACTIVITY OVER THE INLAND/NORTHERN TIER COUNTIES...SO WILL GO WITH SLIGHTLY HIGHER POPS THERE. DO NOT EXPECT THE FRONT TO MAKE IT ANY FARTHER THAN DORCHESTER/BERKELEY/CHARLESTON COUNTIES BEFORE LIFTING NORTHWARD ON SUNDAY. ON SUNDAY AND MONDAY...REMAINS OF BOUNDARY TO THE NORTH SHOULD ACT AS A FOCUS FOR CONVECTION...WITH ONCE AGAIN HIGHER POPS ACROSS THE NORTHERN TIER COUNTIES. THE RETURN OF SW FLOW AND WEAK NVA OVER GA ZONES ALSO SUPPORTS LOWER POPS THERE. THROUGH THE EXTENDED...FAIR AGREEMENT AMONGST THE MODELS WITH CONTINUED MOIST S-SW FLOW. NOT TOO MANY CHANGES WERE MADE THIS GO AROUND...WITH CHANCE POPS...LOWS 70-75 AND HIGHS IN THE UPPER 80S TO NEAR 90...IE CLIMATOLOGY...HARD TO ARGUE WITH THIS TIME OF THE YEAR. && .MARINE...CURRENTLY LIGHT SOUTH TO SOUTHWEST FLOW ACROSS THE MARINE ZONES WITH SEAS RUNNING 2-3 FEET. CONSENSUS SEEMS TO BE WITH THE ETA SOLUTION SO AM USING IT FOR THIS FORECAST. FRONTAL BOUNDARY WILL MOVE TOWARD THE AREA SATURDAY NIGHT. FRONT WILL MAKE IT TO THE NORTHERN BORDER OF OUR MARINE AREA BY 12Z SUNDAY. THE RESULT WILL BE A VEERING OF THE WINDS TO A MORE WESTERLY DIRECTION SUNDAY. CONDITIONS WILL REMAIN BELOW ADVISORY CRITERIA SO NO FLAGS EXPECTED. THE FRONT WILL THEN GET PICKED UP AND MOVED NORTH LATE SUNDAY NIGHT. SOUTHWEST FLOW WILL PREDOMINATE FOR THE REMAINDER OF THE FORECAST PERIOD...EXCEPT FOR A MORE WESTERLY FLOW MONDAY NIGHT AND TUESDAY WITH THE PASSAGE OF A SURFACE TROUGH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && JR/HSA
Hazardous weather outlook, Jun 25, 5:31 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EDT FRI JUN 25 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-260900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 531 PM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD THROUGH THE AREA THROUGH THE EVENING HOURS. DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH THESE STORMS...WITH LARGE HAIL ALSO POSSIBLE IN ISOLATED STORMS. THEREFORE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 25, 5:47 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 547 PM EDT FRI JUN 25 2004 GAZ087-099-100-115-116-137-138-252215- BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-JENKINS-LONG- 547 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...BRYAN COUNTY AND LIBERTY COUNTY THROUGH 615 PM EDT... AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM 2 MILES EAST OF UNION TO 5 MILES SOUTHEAST OF LUDOWICI...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF METTER TO 5 MILES SOUTHEAST OF LUDOWICI...MOVING NORTHEAST AT 25 MPH. THIS WILL AFFECT AREAS IN AND AROUND UNION...PARISH...LUDOWICI...EXCELSIOR...CLAXTON...ADABELLE...PULASKI. ..GUM BRANCH...ELIM AND DAISY THROUGH 615 PM EDT. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. SCW
Special weather statement, Jun 25, 6:24 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 624 PM EDT FRI JUN 25 2004 GAZ087-088-101-116>119-138>141-SCZ051-252315- COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-JENKINS-SCREVEN- 624 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JENKINS COUNTY...SCREVEN COUNTY...JASPER COUNTY...MCINTOSH COUNTY...BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 715 PM EDT... AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF MILLHAVEN TO OLIVER TO 4 MILES SOUTH OF SAPELO ISLAND...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MILLEN TO 13 MILES NORTHWEST OF SPRINGFIELD TO 10 MILES EAST OF DARIEN...MOVING NORTHEAST AT 25 MPH. THIS WILL AFFECT AREAS IN AND AROUND SYLVANIA...SPRINGFIELD... SAVANNAH AND DARIEN THROUGH 715 PM EDT. FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. SCW
Special weather statement, Jun 25, 7:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 714 PM EDT FRI JUN 25 2004 SCZ043-048-049-260015- BEAUFORT-COASTAL COLLETON-INLAND COLLETON- 714 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND COLLETON COUNTIES THROUGH 815 PM... AT 750 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STORM THUNDERSTORMS CROSSING THE SAVANNAH RIVER INTO SOUTHEAST SOUTH CAROLINA. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH AND WILL PUSH INTO THE WALTERBORO...GARDENS CORNER...LAUREL BAY AND COOSAW AREAS OVER THE NEXT HALF HOUR. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:11 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 64 min |
| Jun 25, 8:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 53 min |
| Jun 25, 11:47 PM EDT | Special Marine Warning | CHS | 88 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.